Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 24, 2020, 7:35 PM CDT for Lamar County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 24, 2020, 8:04 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.0 in
County Lamar County, TX
The radar
The Western Arkansas radar (KSRX), 196 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
938
WFUS54 KFWD 250035
TORFWD
TXC277-250115-
/O.NEW.KFWD.TO.W.0030.200425T0035Z-200425T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
735 PM CDT Fri Apr 24 2020
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Lamar County in north central Texas...
* Until 815 PM CDT.
* At 734 PM CDT, a thunderstorm with a history of producing
tornadoes was located 15 miles northwest of Paris, moving
southeast at 20 mph.
HAZARD...Damaging tornado and hail up to two inches in diameter.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Paris around 815 PM CDT.
Other locations impacted by this tornadic thunderstorm include Sun
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, tornadoes have been reported with this storm. TAKE COVER
NOW! Move to an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or
in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3388 9551
3389 9546 3387 9546 3387 9534 3389 9532
3356 9531 3357 9532 3379 9585 3383 9585
3384 9582 3386 9581 3385 9576 3389 9575
3388 9570 3391 9564 3394 9560
TIME...MOT...LOC 0034Z 292DEG 17KT 3380 9576
TORNADO...OBSERVED
HAIL...2.00IN
$$
Godwin2 follow-up statements
465
WWUS54 KFWD 250050
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
750 PM CDT Fri Apr 24 2020
TXC277-250115-
/O.CON.KFWD.TO.W.0030.000000T0000Z-200425T0115Z/
Lamar TX-
750 PM CDT Fri Apr 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN LAMAR COUNTY...
At 749 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Paris, moving east at 45 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Blossom around 805 PM CDT.
Other locations impacted by this tornadic thunderstorm include Sun
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3371 9566 3386 9560 3388 9546 3387 9546
3387 9534 3389 9532 3356 9531 3357 9532
TIME...MOT...LOC 0049Z 283DEG 38KT 3376 9554
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
37871
WWUS54 KFWD 250104
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
804 PM CDT Fri Apr 24 2020
TXC277-250114-
/O.CAN.KFWD.TO.W.0030.000000T0000Z-200425T0115Z/
Lamar TX-
804 PM CDT Fri Apr 24 2020
...THE TORNADO WARNING FOR NORTHEASTERN LAMAR COUNTY IS CANCELLED...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for north
central Texas.
LAT...LON 3371 9566 3386 9560 3388 9546 3387 9546
3387 9534 3389 9532 3356 9531 3357 9532
TIME...MOT...LOC 0103Z 292DEG 17KT 3373 9546
$$
GodwinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:38 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 24, 3:38 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 338 PM CDT Fri Apr 24 2020 .SHORT TERM... /Issued 130 PM CDT Fri Apr 24 2020/ /Friday afternoon through Saturday/ Another sunny, warm, and breezy spring day for us across North and Central TX. We're in good shape to reach the mid/upper 80s across North TX and low 90s across Central TX. We will be very close to the record high temperature today for both DFW and Waco (91-DFW, 92 Waco). Although not much active weather is occurring at this time, there is a surface low pressure system, a warm front, and a cold front currently over the Lone Star State. If you take a look at a surface map, you will likely be able to identify these features. The surface low will continue to move along the Red River this afternoon and evening as the upper shortwave moves across Oklahoma and Kansas. Latest guidance continues to show a brief window for isolated storms along the boundary east of the I-35 corridor, but mainly along and east of a Bonham to Corsicana to Cameron line. Storm coverage should be isolated, however if storms develop they will have the potential to become severe. Plenty of instability in place will support the threat for large hail and damaging winds. Although the best lift will be across the far northeast counties, the best moisture content will be down to the southeast (where convection may pop up along the front at peak heating). Any development should be east of our area by 01-02Z. For tonight, expect temperatures to be slightly cooler than Friday morning, with values in the 50s. The good news continues as tomorrow's forecast looks great! Highs in the 70s, north winds, and lots of sunshine. Sanchez && .LONG TERM... /NEW/ /Next Week/ After a placid start to the upcoming week, the tail end of a shortwave within the polar stream may swing through the Southern Plains Tuesday into Tuesday night. Even if its primary impacts remain well to our north, its associated cold front will bring us our one rain event of the week. Subtropical ridging will then nose into the region, setting the stage for an unseasonably warm end to the week. Despite a cool start to the day on Sunday, a picture-perfect afternoon will follow with sunshine and low humidity allowing high temperatures to reach normal late-April values. South winds will return in earnest on Monday, a warming trend adding a few degrees to daytime temperatures. Southwest winds ahead of a cold front will push temperatures into the 90s Tuesday afternoon across Central Texas and western portions of North Texas, with uncomfortable humidity. A cold front will invade the Panhandles and northwestern Oklahoma on Monday, likely initiating a few showers and storms. This activity may attempt to reach the Red River before nightfall. A moisture-rich low-level jet may help this activity to invade our northern counties Monday night. However, the bulk of our rain chances will likely have to wait until the eventual arrival of the cold front Tuesday into Tuesday night. The best forcing will be displaced well to the north, but a rich mT air mass may allow for a few strong/severe storms. Though cooler, postfrontal temperatures will remain above normal Wednesday and Thursday. Gulf moisture will return on Friday with steadily increasing temperatures, making the first day of May feel more like early summer. 25 && .AVIATION... /Issued 130 PM CDT Fri Apr 24 2020/ /18Z TAFs/ Concerns...Brief period of westerly crosswinds this afternoon followed by breezy northwesterly winds behind a cold front. VFR conditions are expected across all TAF sites. A brief period of westerly crosswinds will be possible this afternoon 21-23Z. Wind speeds will range from 15 to 25 kt with some higher gusts up to 30 kt possible. Any impacts should be fairly brief as the winds will continue to veer to the northwest behind a cold front. Expect FROPA across the DFW Metroplex sites at around 00Z and at ACT shortly after that. Winds will decrease tonight to around 10-15 kt. Otherwise, a few mid-high clouds will continue to pass by this afternoon before SKC takes over the entire region. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 77 55 81 60 / 0 0 0 0 0 Waco 56 77 52 81 58 / 0 0 0 0 0 Paris 54 72 51 75 55 / 20 0 0 0 0 Denton 54 76 49 80 58 / 0 0 0 0 0 McKinney 55 75 50 79 58 / 0 0 0 0 0 Dallas 58 78 55 81 60 / 0 0 0 0 0 Terrell 55 75 51 79 56 / 0 0 0 0 0 Corsicana 55 76 54 79 58 / 0 0 0 0 0 Temple 56 77 51 81 58 / 0 0 0 0 0 Mineral Wells 53 76 52 80 58 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 25/17
Hazardous weather outlook, Apr 24, 5:59 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 559 PM CDT Fri Apr 24 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 559 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe storms are possible through sunset, mainly east of a Bonham to Corsicana and Cameron line. Large hail and damaging winds are the main threats, however, an isolated tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low storm chances will return Monday night, mainly north of I-20. More widespread storms, some of which could be severe, will be possible Tuesday and Tuesday night, mainly along and east of the I- 35 corridor. The storm chances will end Wednesday morning. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through sunset east of a Bonham to Corsicana and Cameron line.
In the hours before
Local storm report, Apr 24, 7:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 8 N DODD CITY 33.70N 96.07W
04/24/2020 FANNIN TX TRAINED SPOTTER
EMERGENCY MANAGEMENT AND TRAINED SPOTTERS
REPORT A TORNADO 1.5 MILES EAST OF IVANHOE.
&&
SFLocal storm report, Apr 24, 7:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 9 NE HONEY GROVE 33.69N 95.81W
04/24/2020 E2.00 INCH LAMAR TX TRAINED SPOTTER
2 INCH HAIL IN TIGERTOWN.
&&
SFThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:38 PM CDT | Tornado Warning | FWD | Lamar | 37 min |
| Apr 24, 7:39 PM CDT | Special Weather Statement | FWD | Houston | 36 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.